Drugs Channel
Topics & Medications
Quicklinks
Related Channels
 

Prednisone Withdrawal Symptoms

Prednisone is part of a group of medications known as glucocorticoids (or "steroids" for short). As with most steroids, stopping prednisone is not recommended without your healthcare provider's approval. Although prednisone is not addicting and is not likely to be abused, the body may need time to adjust when you stop taking it.
 
When the medication is taken for more than a few weeks, the body becomes accustomed to it and begins to make less of its natural steroids. This can cause prednisone withdrawal symptoms such as nausea and vomiting, dehydration, muscle weakness, and difficulty breathing.
 
By gradually stopping prednisone, withdrawal symptoms can be limited. Talk to your healthcare provider before you stop treatment, so he or she can help you safely taper off the medication.
 
(Click Prednisone Withdrawal to learn more about possible withdrawal symptoms and for more information on how you can help avoid developing any of these symptoms.)
 
 
Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2014 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.